Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 99, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 27, 2004, 1:48 AM CDT for Walworth County, Wisconsin. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2004, 1:48 AM CDT (06:48 UTC)
- Expired
- Aug 27, 2004, 2:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Walworth County, WI
The radar
The Milwaukee radar (KMKX), 38 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 1:50 AM CDT | TSTM WND GST 60 | Delavan, WI | MEASURED AT INTERSTATE 43 AND LAWSON SCHOOL ROAD. |
| Aug 27, 1:50 AM CDT | TSTM WND GST 60 | Delavan, WI | MEASURED AT INTERSTATE 43 AND LAWSON SCHOOL ROAD. |
| Aug 27, 1:50 AM CDT | TSTM WND GST 60 | Delavan, WI | MEASURED AT INTERSTATE 43 AND LAWSON SCHOOL ROAD. |
| Aug 27, 2:03 AM CDT | TSTM WND GST 49 | Lake Geneva, WI | |
| Aug 27, 2:03 AM CDT | TSTM WND GST 49 | Lake Geneva, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 9:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3587 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 18.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 270648 SVRMKX WIC127-270730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 147 AM CDT FRI AUG 27 2004 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALWORTH COUNTY IN SOUTHEAST WISCONSIN * UNTIL 230 AM CDT * AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DARIEN...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELKHORN... AND COMO AROUND 155 AM CDT... PELL LAKE AROUND 200 AM CDT... EAST TROY... AND POTTER LAKE AROUND 210 AM CDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4264 8881 4249 8868 4254 8832 4284 8832 $$ DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:45 PM CDT, 11 hours 3 minutes earlier.
Area forecast discussion, Aug 26, 2:45 PM CDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 PM CDT THU AUG 26 2004 .DISCUSSION...FORECAST FOCUS IS ON TSTM CHCS AND INTENSITY TNGT... THEN ON TIMING OF CDFNT AND RN CHC EXIT FM CWA TMRW OR SAT. IN THE SHORT TERM...STLT WV LOOP CONTINUES TO SHW MAIN JET AND CNDN VORT CNTR LIFTING NWD THRU MN AND DAKS. LO CLDS HV BEEN SLOW TO LV PARTS OF CWA TDA...LIMITING OR DELAYING DE-STABILIZATION. CNVTV ACTVTY ALG BDRY OVR NW IA HAS BEEN SLOW TO GET GOING. SO BARRING NEW DVLPT RIGHT OVER US...LOOKS LIKE IT WL BE A LTL WHILE BEFORE ANY REAL STG STUFF SPRDS INTO CWA. WL DLA HIER POPS UNTIL LATER AND FOLLOW SPC GUID ON POTENTIAL SEVERITY. OTR MAIN CHG IN FCST SCENARIO INVOLVES MOVMT OF CDFNT AND ASSOCD PCPN. ETA IS NOT PUSHING FNT OUT OF THE STATE TIL TMRW NGT...GFS A LTL SOONER. THIS IS REASONABLE IN LIGHT OF CRNT PSN AND UPR FEATURES STILL LIFTING NWD AS PREV MENTIONED. BOT LINE IS WE NEED TO KP PCPN CHC IN THE FCST AT LEAST INTO TMRW NGT. STILL HOPING FOR DECENT WEEKEND WITH FNT FINALLY EXITING AREA...BUT MAY HV TO HOLD ON TO CLDS/PCPN CHC ERLY. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE. NJ
Hazardous weather outlook, Aug 26, 4:50 AM CDT, 20 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 450 AM CDT THU AUG 26 2004 WIZ046-047-051-052-056>060-062>072-271000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY TONIGHT. THE TIME PERIOD OF GREATEST CONCERN IS FROM ABOUT 10 PM TO 4 AM WITH THE PRIMARY THREAT HAIL AND HIGH WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DAVIS
In the hours before
Local storm report, Aug 27, 12:37 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1237 AM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG DEFOREST 43.25N 89.35W
08/27/2004 DANE WI TRAINED SPOTTER
TREES REPORTED DOWN IN DE FOREST.
&&
DAVIS/BORGHOFFLocal storm report, Aug 27, 12:48 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1248 AM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1205 AM HEAVY RAIN 1 NE BARABOO 43.48N 89.73W
08/27/2004 1.34 INCH SAUK WI AMATEUR RADIO
1.34 INCHES OF RAIN WAS REPORTED BETWEEN 1105 PM AND 1205
AM...WITH A PEAK HOURLY RAIN RATE OF 4.96 INCHES AT 1148
PM.
1215 AM HEAVY RAIN 1 E REEDSBURG 43.53N 89.98W
08/27/2004 1.61 INCH SAUK WI AMATEUR RADIO
1.61 INCHES OF RAIN WAS REPORTED BETWEEN 1115 PM AND 1215
AM...WITH PEAK HOURLY RAINFALL RATES OF 5.35 INCHES AT
1118 PM.
&&
DAVIS/BORGHOFFLocal storm report, Aug 27, 12:55 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1255 AM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 3 NW FOX LAKE 43.60N 88.95W
08/27/2004 DODGE WI LAW ENFORCEMENT
TWO LARGE TREES WERE REPORTED DOWN ON A HOUSE.
1210 AM TSTM WND DMG PARDEEVILLE 43.53N 89.30W
08/27/2004 COLUMBIA WI AMATEUR RADIO
ONE FOOT DIAMETER TREES UPROOTED WITH 3 TO 6 BROKEN.
&&
DAVIS/BORGHOFFLocal storm report, Aug 27, 12:59 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1259 AM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST 2 W JANESVILLE 42.68N 89.06W
08/27/2004 50 MPH ROCK WI AMATEUR RADIO
&&
DAVIS/BORGHOFFLocal storm report, Aug 27, 1:03 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
103 AM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG BROWNTOWN 42.58N 89.79W
08/27/2004 GREEN WI TRAINED SPOTTER
TREES DOWN.
&&
DAVIS/BORGHOFFLocal storm report, Aug 27, 1:14 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
114 AM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0107 AM TSTM WND DMG FOND DU LAC 43.77N 88.45W
08/27/2004 FOND DU LAC WI LAW ENFORCEMENT
TREES AND POWER LINES REPORTED DOWN.
0105 AM TSTM WND DMG RIPON 43.85N 88.84W
08/27/2004 FOND DU LAC WI LAW ENFORCEMENT
LARGE TREES REPORTED DOWN IN THE RIPON AREA.
&&
DAVIS/BORGHOFFThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:22 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 53 min |
| Aug 26, 11:46 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 44 min |
| Aug 27, 12:26 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake | 64 min |
| Aug 27, 12:42 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock, Walworth | 63 min |
| Aug 27, 12:56 AM CDT | Special Marine Warning | MKX | 3 hr | |
| Aug 27, 12:56 AM CDT | Special Marine Warning | MKX | 3 hr | |
| Aug 27, 1:09 AM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 66 min |
| Aug 27, 2:07 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 53 min |
| Aug 27, 2:22 AM CDT | Severe Thunderstorm Warning | MKX | Racine | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.